Cancer drugs make spots. That’s my experience anyway. It seems my third treatment, chemotherapy, is no different.
As I’ve spent the day resting my sore eye in a darkened room my chin and head have started developing chunky sized spots. The sort that if squeezed will make a complete mess of the complexion.
The first drug I had, afatinib, was similar. But as well as forming spots that drug also created impressive skin rashes around my lungs, clearly shaping those lungs for others to see. If others saw me topless. The facial spots were like fresh teenage acne but seemed to fade as the effectiveness of the drug failed. An occasional temptation to squeeze was inevitable.
Osimertinib followed. Blotchier spots.like today’s chemo gift. Not as obvious as afatinib spots but there. Sore. Daring you to scratch them. I usually held my discipline. As the drug was so unsuccessful for me I didn’t get much time to assess the spots.
The chemo spots I’m currently enduring are real enough. Probably not visible unless you look closely. But I’m uncomfortable knowing they’re there. I dislike them partly because I fear distorting them. Partly because they are slightly sore to touch.
I suppose putting up with spots to stay alive is a small thing. But my body feels battered from all angles right now. I’d prefer an improved way of keeping me alive!